Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 111, NWS Cleveland, OH

July 28, 2023Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 2023, 6:05 PM EDT for Crawford County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2023, 6:05 PM EDT (22:05 UTC)
Expired
Jul 28, 2023, 6:30 PM EDT
In force
25 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 146 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 2:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WUUS51 KCLE 282205
SVRCLE
PAC039-282230-
/O.NEW.KCLE.SV.W.0111.230728T2205Z-230728T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
605 PM EDT Fri Jul 28 2023

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Crawford County in northwestern Pennsylvania...

* Until 630 PM EDT.

* At 605 PM EDT, a severe thunderstorm was located near Riceville 
  and Spartensburg, or 24 miles northeast of Meadville, moving east 
  at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Law enforcement. A tree was reported downed across a 
           roadway west of Spartensburg.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Riceville, Lincolnville, Canadohta Lake and Spartansburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4177 7984 4185 7982 4185 7961 4174 7962
TIME...MOT...LOC 2205Z 279DEG 14KT 4183 7973 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Sullivan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:24 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 28, 4:24 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
424 PM EDT Fri Jul 28 2023

.SYNOPSIS...
A high pressure ridge exits generally eastward, ahead of a cold
front approaching from the central and southwestern Great Lakes.
This cold front should sweep southeastward across our region on
Saturday, between about daybreak and early afternoon. Behind the
front, another ridge builds from the Canadian Prairies and the
north-central United States through the balance of this weekend.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Cyclonic W'erly to NW'erly mid/upper-level flow resides over
our CWA through Saturday night. Multiple shortwave disturbances
embedded in this flow will traverse our region; the first of
which is focused across northwestern OH and vicinity as of 4 PM
EDT this afternoon and should exit our CWA to the east by this
late evening. Another prominent shortwave trough in vicinity of
western WI at time of writing should traverse our CWA generally
from WNW to ESE on Saturday morning, especially after daybreak.
At the surface, a high pressure ridge exits generally E'ward as
a cold front approaches from in vicinity of the central and
southwestern Great Lakes. This front is expected to sweep
SE'ward across our CWA on Saturday, between about daybreak and
early afternoon. Behind the front, another ridge builds from the
Canadian Prairies. Overnight lows should reach the mid 60's to
lower 70's around daybreak Saturday morning and be followed by
late afternoon highs reaching the upper 70's to lower 80's in NW
PA and mainly the lower to mid 80's in northern OH as a cooler
and less humid air mass overspreads our region behind the front.
Overnight lows should then reach the upper 50's to mid 60's
around daybreak Sunday morning.

A Lake Erie lake breeze within about five miles of the Ashtabula
and Erie County, PA shoreline will dissipate early this evening.
Isolated showers and thunderstorms have developed along the PA
portion of this lake breeze front and should exit generally
E'ward early this evening. Otherwise additional rounds of
scattered and torrential-rain producing showers and thunderstorms
are expected along and ahead of the cold front, especially late
this evening into Saturday morning. W'erly to NW'erly mean mid-
level flow should cause storm motion to be generally toward the
east or southeast. The warm sector will remain comprised of
unusually-high PWAT's near 2.0" courtesy of low-level flow from
the very warm waters of the Gulf of Mexico, at least weak to
moderate MUCAPE, and moderate effective bulk shear. The Flood
Watch remains in effect for much of our CWA through 8 AM EDT
tomorrow morning. This watch is located where there is a
stronger signal in model guidance for repeated rounds of
torrential rainfall. Isolated to scattered severe thunderstorms
remain possible, especially through this early evening given the
continued presence of steeper low-level lapse rates and DCAPE
near 500 to 1000 J/kg through that time. The severe storm
potential should wane later this evening and overnight tonight
as the boundary layer stabilizes via daytime heating. Of note,
despite the expectation of sizable MUCAPE in the hail growth
zone through this evening and into the overnight, melting
levels near 14kft AGL should cause any hail to melt considerably
before reaching the surface and greatly curb severe hail
potential. Odds favor fair weather later Saturday afternoon
through daybreak Sunday, behind the cold front, as stabilizing
subsidence accompanies the surface ridge that will follow the
front.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Surface high pressure is expected to move over Minnesota with an
associated ridge axis extending through the Great Lakes to New York.
Models continue to show a short wave pushing through the Sunday
afternoon in northwesterly flow. Precipitable water will continue to
decrease from Saturday night through Sunday night. As a result, very
isolated showers are possible but not likely Sunday afternoon. With
the passing of the short wave, layer thickness 1000-700mb will
continue to lower from 3000m Sunday morning to 2960-2970m by Monday
morning. Partial clearing and mostly lowered thicknesses will allow
temps to decrease well below normals for late July. Morning lows
will dip well into the 50s while lakeshore areas will remain around
60 degrees for Monday morning. Lowered thickness will remain in
place Monday and Monday night. Highs on Monday will struggle to
reach 80 degrees and more 50s can be expected late Monday into
Tuesday morning. Rain chances will remain low to nil for Sunday
through Monday night period. &&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Surface high will move over the forecast area Tuesday morning. This
high will slowly lift east maintaining cooler than normal for highs
and another cool Tuesday night into Wednesday morning with lows in
the 50s. Low level flow will become southerly and increase moisture
Wednesday night into Thursday as a cold front moves into the central
Great Lakes. Expect a round of stronger thunderstorms as this cold
front crosses the region Thursday into Friday.

Warmer and more humid conditions are expected on Thursday with highs
near normal highs. Highs should return to the low to mid 80s
areawide by Thursday with elevated rain chances Thursday night into
Friday.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Westerly flow aloft and embedded disturbances affect our region
through 18Z/Sat. At the surface, a cold front is expected to
sweep southeastward through our region between about 11Z/Sat and
17Z/Sat. Weak high pressure ridging will precede and follow the
front. Regional surface winds around 5 to 15 knots trend
southerly to southwesterly ahead of the front and veer to
westerly to northwesterly following the front.

Mainly VFR are expected, although widespread borderline VFR/MVFR
low-level ceilings are expected behind the cold front. In
addition, brief MVFR to LIFR are possible with heavy-rain
producing showers and thunderstorms, which may also produce
brief and erratic surface gusts of 30 to 50 knots, especially
through this early evening. Ongoing clusters of showers and
thunderstorms in north-central and northeast OH at 17:40Z/Fri
are expected to persist eastward through about 22Z/Fri. Behind
this convection, additional rounds of scattered showers and
thunderstorms are expected ahead of and along the cold front,
especially after 21Z/Fri. However, there is low forecast
confidence in exact timing of these additional rounds of
convection. Fair weather is likely behind the cold front.

Outlook...Non-VFR are possible with isolated showers and
thunderstorms on Saturday and periodic showers and thunderstorms
this Sunday through Wednesday.

&&

.MARINE...
Thunderstorms move across the lake tonight with gusty winds
expected. Winds eventually shift to the north and northwest as a
cold front crosses the lake by mid morning Saturday. These northerly
winds then persist into Monday night. Northerly winds of 10-15 knots
can be expected late Sunday and finally collapsing with the surface
high on top of the area. Waves should may increase up to 3 feet with
possibly choppy in the nearshore waters over the weekend. However,
no flags through the period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Saturday morning for OHZ003-006>014-
     017>023-027>033-089.
PA...Flood Watch through Saturday morning for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Jaszka
MARINE...FZ
Hazardous weather outlook, Jul 28, 4:21 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
421 PM EDT Fri Jul 28 2023

OHZ003-006>014-017>023-027>033-089-292030-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Ashtabula Lakeshore-
421 PM EDT Fri Jul 28 2023

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Multiple rounds of strong to severe storms are expected through
tonight. Damaging winds will be the main threat along with the
potential for heavy rainfall. Torrential rainfall is expected,
especially this evening through the predawn hours of Saturday
morning. Rainfall rates may reach or exceed one inch per hour at
times.

A Flash Flood Watch remain in effect for most of northern Ohio along
and north of Highway 30.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Lingering showers and thunderstorms will maintain the threat of water
ponding on roadways, underpasses, and parking early Saturday morning.

Otherwise, hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ036>038-047-292030-
Marion-Morrow-Holmes-Knox-
421 PM EDT Fri Jul 28 2023

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Tonight.

Multiple rounds of strong to possibly severe storms are expected this
evening and overnight hours. Damaging wind will be the main threat
along with the potential for heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001>003-292030-
Northern Erie-Southern Erie-Crawford-
421 PM EDT Fri Jul 28 2023

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

Multiple rounds of strong to severe storms are expected through
tonight. Damaging winds will be the main threat along with the
potential for heavy rainfall. Torrential rainfall is expected,
especially this evening through the predawn hours of Saturday
morning. Rainfall rates may reach or exceed one inch per hour at
times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Lingering showers and thunderstorms will maintain the threat of water
ponding on roadways, underpasses, and parking early Saturday morning.

Otherwise, hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>148-162>169-292030-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
421 PM EDT Fri Jul 28 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Thunderstorms are likely this afternoon into tonight, some of which
may strong to severe.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ149-292030-
Conneaut OH to Ripley NY-
421 PM EDT Fri Jul 28 2023

...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Multiple rounds of strong to severe storms are expected through
tonight. Damaging winds will be the main threat along with the
potential for heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 28, 4:51 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
451 PM EDT Fri Jul 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     Tstm Wnd Dmg     Smithville              40.86N 81.86W
07/28/2023                   Wayne              OH   911 Call Center

            Trees and wires down in Smithville. Time
            estimated via radar.

&&

JS
Special weather statement, Jul 28, 5:10 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
510 PM EDT Fri Jul 28 2023

PAZ001-282200-
Northern Erie PA-
510 PM EDT Fri Jul 28 2023

...A strong thunderstorm with torrential downpours will impact
portions of north central Erie County through 600 PM EDT...

At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Union City, or 15 miles southeast of Erie, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding is possible in areas of
         poor drainage.

Locations impacted include...
Erie, North East, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville and Northwest Harborcr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4221 7978 4212 8001 4209 8016 4211 8017
      4212 8013 4213 8015 4213 8012 4214 8009
      4215 8011 4214 8014 4217 8012 4217 8008
      4215 8010 4215 8006 4227 7976
TIME...MOT...LOC 2109Z 277DEG 16KT 4195 7989

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sullivan
Special weather statement, Jul 28, 5:12 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Fri Jul 28 2023

PAZ002-282200-
Southern Erie PA-
512 PM EDT Fri Jul 28 2023

...A strong thunderstorm with torrential downpours will impact
portions of southeastern Erie County through 600 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Union City, or 16 miles southeast of Erie, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding is possible in areas of
         poor drainage.

Locations impacted include...
Corry, Union City, Wattsburg and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4185 7992 4204 7996 4204 7976 4201 7976
      4200 7975 4200 7962 4199 7961 4185 7962
TIME...MOT...LOC 2111Z 277DEG 16KT 4195 7988

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sullivan
Special weather statement, Jul 28, 5:19 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
519 PM EDT Fri Jul 28 2023

PAZ002-003-282145-
Southern Erie PA-Crawford PA-
519 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of southwestern Erie
and northwestern Crawford Counties through 545 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 9 miles southeast of Conneaut, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Albion, Conneautville, Cranesville, Springboro and Platea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4175 8052 4188 8052 4199 8020 4175 8012
TIME...MOT...LOC 2119Z 257DEG 25KT 4183 8045

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, Jul 28, 5:44 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
544 PM EDT Fri Jul 28 2023

PAZ002-003-282230-
Southern Erie PA-Crawford PA-
544 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of southeastern Erie
and northeastern Crawford Counties through 630 PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edinboro moving east at 20 mph. Another thunderstorm was located
near Canadohta Lake and also moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Torrential downpours may lead to minor
         flooding in areas of poor drainage.

Locations impacted include...
Corry, Edinboro, Union City, Cambridge Springs, Riceville, Canadohta
Lake, Lincolnville, Mill Village, Spartansburg, Venango, Elgin and
Woodcock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Pennsylvania.

&&

LAT...LON 4170 7961 4171 7997 4173 8012 4179 8029
      4187 8030 4190 8020 4191 7961
TIME...MOT...LOC 2143Z 271DEG 17KT 4182 8018

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sullivan
Special weather statement, Jul 28, 5:57 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
557 PM EDT Fri Jul 28 2023

OHZ014-282245-
Ashtabula Inland OH-
557 PM EDT Fri Jul 28 2023

...A strong thunderstorm will impact portions of southern Ashtabula
County through 645 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Orwell, or 14 miles south of Ashtabula, moving east at
15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andover, Hartsgrove, Roaming Shores, Cherry Valley and Rock Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4160 8097 4172 8097 4175 8052 4154 8052
TIME...MOT...LOC 2156Z 267DEG 12KT 4167 8079

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sullivan

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 10:17 AM EDTFlood WatchCLECrawford, Erie22 hr
Jul 28, 3:45 PM EDTSpecial Weather StatementCLECrawford45 min
Jul 28, 4:21 PM EDTSpecial Weather StatementCLEErie39 min
Jul 28, 5:10 PM EDTSpecial Weather StatementCLEErie50 min
Jul 28, 5:12 PM EDTSpecial Weather StatementCLEErie48 min
Jul 28, 5:19 PM EDTSpecial Weather StatementCLECrawford26 min
Jul 28, 5:44 PM EDTSpecial Weather StatementCLECrawford46 min
Jul 28, 5:51 PM EDTSevere Thunderstorm WarningCLECrawford, Erie24 min
Jul 28, 6:21 PM EDTSevere Thunderstorm WarningCLECrawford39 min
Jul 28, 6:31 PM EDTAreal Flood AdvisoryCLECrawford3 hr
Jul 28, 6:57 PM EDTSpecial Weather StatementCLECrawford48 min
Jul 28, 7:34 PM EDTFlash Flood WarningCLECrawford3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.